Hail, Dunklin
- When
- November 14, 1:25 PM CST to 1:30 PM CST
- Where
- Dunklin County, Cardwell
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.050, -90.300
A strong cold front moved through the Missouri Bootheel during the afternoon hours of November 14, 2007. Showers and thunderstorms accompanied the front through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A strong cold front moved through the Missouri Bootheel during the afternoon hours of November 14, 2007. Showers and thunderstorms accompanied the front through the area. Some of the storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 14, 9:25 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 925 AM CST WED NOV 14 2007 .UPDATE... WARM AND HUMID MORNING OCCURRING ACROSS THE MIDSOUTH. TEMPERATURES ARE CURRENTLY IN THE MID 60S TO LOWER 70S WITH DEWPOINTS IN THE LOWER TO MID 60S. THIS WARM...MOIST ATMOSPHERE IS AHEAD OF A STRONG COLD FRONT THAT IS CURRENTLY LOCATED JUST NORTHWEST OF THE CWA. FRONT WILL BEGIN TO MOVE INTO THE CWA IN THE NEXT HOUR OR TWO. THE COMBINATION OF DAYTIME HEATING AND THE WARM MOIST AIRMASS WILL HELP TO SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. SOME STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. BEHIND THE FRONT...WINDS WILL SWITCH AROUND TO THE NORTH- NORTHWEST AND TEMPERATURES WILL DROP INTO THE 50S. CURRENT FORECAST LOOKS GOOD...NO UPDATES ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 249 AM CST WED NOV 14 2007/ DISCUSSION... COLD FRONT CURRENTLY EXTENDS FROM SOUTHERN WISCONSIN THROUGH SOUTHWEST MISSOURI INTO THE TEXAS PANHANDLE. THIS FRONT WILL MOVE THROUGH THE FORECAST AREA THIS AFTERNOON AND TONIGHT. DEWPOINTS ARE RUNNING IN THE MID 50S TO NEAR 60 AT THIS TIME. THIS SOMEWHAT HUMID ATMOSPHERE WILL SET THE STAGE FOR SOME POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS THE COLD FRONT PASSES THROUGH THE REGION. THE MAIN THREAT WITH THE STORMS SHOULD BE DAMAGING WINDS AND HAIL ALTHOUGH AN ISOLATED TORNADO CANT BE RULED OUT. HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT BRINGING DRY AND COOLER WEATHER BY THURSDAY MORNING. COOLER WEATHER SHOULD REMAIN IN PLACE THROUGH FRIDAY NIGHT WITH MANY LOCATIONS DROPPING BELOW FREEZING BY FRIDAY MORNING. SURFACE HIGH MOVES EAST OF THE REGION BY SATURDAY ALLOWING SOUTH WINDS TO RETURN WARMER AIR BACK INTO THE FORECAST AREA. MODELS HAD BEEN BRINGING UPPER LEVEL LOW ACROSS NORTH TEXAS DURING THE WEEKEND HAVE STARTED TRACKING THIS FEATURE MUCH FURTHER SOUTH SO IT NOW APPEARS THAT WEEKEND SHOULD REMAIN DRY AND RELATIVELY WARM. REMAINDER OF FORECAST SHOULD BE DRY BUT MODELS SHOWING AN UNSETTLED PATTERN BEGINNING JUST BEFORE THANKSGIVING DAY SO THIS WILL BE SOMETHING TO MONITOR AS NEW MODEL RUNS COME IN. && .PRELIMINARY POINT TEMPS/POPS... MEM 72 44 59 35 / 70 30 10 0 MKL 71 40 56 28 / 80 40 10 0 JBR 71 40 57 32 / 60 20 10 0 TUP 76 45 58 31 / 70 70 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 705 AM CST WED NOV 14 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 705 AM CST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAINLY SOUTH OF A LINE FROM TRUMANN ARKANSAS TO MCKENZIE TENNESSEE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 111 PM CST WED NOV 14 2007 ARZ018-MOZ113-142000- GREENE AR-DUNKLIN MO- 111 PM CST WED NOV 14 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF CARDWELL AT 111 PM CST...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN AND GREENE COUNTIES...INCLUDING THE CITY OF SENATH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM CST.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 123 PM CST WED NOV 14 2007 TNZ055-141945- DECATUR TN- 123 PM CST WED NOV 14 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN DECATUR COUNTY IN TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DECATUR COUNTY AT 123 PM CST...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CST.
The Memphis radar (KNQA), 87 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66319.